Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Wichita, KS

February 24, 2007Ellsworth County, Lincoln County, Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Feb 24, 2007, 12:53 AM CST for Ellsworth County, Lincoln County, Saline County, Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2007, 12:53 AM CST (06:53 UTC)
Expired
Feb 24, 2007, 1:44 AM CST
In force
51 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Ellsworth County, KS, Lincoln County, KS, Saline County, KS

The radar

The Topeka radar (KTWX), 146 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 12:58 AM CSTHAIL 13 Sw Lincoln, KS
Feb 24, 1:00 AM CSTHAIL 0.5Westfall, KSPEA TO MARBLE SIZE HAIL PILED UP TWO FEET DEEP. HAIL COMBINED WITH HIGH WINDS TO STRIP PAINT OFF OF A CAMPING TRAILER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 23, 8:29 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 240653
SVRICT
KSC053-105-169-240800-
/O.NEW.KICT.SV.W.0002.070224T0653Z-070224T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1253 AM CST SAT FEB 24 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS.
  NORTHERN SALINE COUNTY IN CENTRAL KANSAS.
  EASTERN LINCOLN COUNTY IN CENTRAL KANSAS.

* UNTIL 200 AM CST.

* AT 1252 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER SIZE
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF LINCOLN TO
  KANOPOLIS...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BARNARD...BEVERLY...BROOKVILLE...GLENDALE...KANOPOLIS...LINCOLN...
  NEW CAMBRIA...SALINA...SMOLAN...WESTFALL...SALINA AIRPORT...
  KANOPOLIS STATE PARK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED.

LAT...LON 3914 9830 3859 9820 3879 9737 3895 9738
      3897 9793 3922 9794

$$

BOWMAN
3 follow-up statements
000 
WWUS53 KICT 240710
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
110 AM CST SAT FEB 24 2007

KSC053-105-169-240800-
/O.CON.KICT.SV.W.0002.000000T0000Z-070224T0800Z/
LINCOLN KS-SALINE KS-ELLSWORTH KS-
110 AM CST SAT FEB 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ELLSWORTH...NORTHERN SALINE AND EASTERN LINCOLN COUNTIES UNTIL 200 AM
CST...

AT 109 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BARNARD TO BROOKVILLE...
MOVING NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR SMOLAN BY 120 AM CST.
  NEAR SALINA BY 130 AM CST.
  NEAR NEW CAMBRIA BY 145 AM CST.

THE TOWNS OF GLENDALE AND SALINA AIRPORT ARE ALSO IN THE PATH OF THIS
LINE OF SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING 
FOR LINCOLN AND ELLSWORTH COUNTIES.

LAT...LON 3914 9830 3859 9820 3879 9737 3895 9738
      3897 9793 3922 9794

$$

BOWMAN
000 
WWUS53 KICT 240725
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
125 AM CST SAT FEB 24 2007

KSC053-105-240735-
/O.CAN.KICT.SV.W.0002.000000T0000Z-070224T0800Z/
LINCOLN KS-ELLSWORTH KS-
125 AM CST SAT FEB 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR ELLSWORTH AND LINCOLN COUNTIES
HAS BEEN CANCELLED...

AT 123 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3897 9793 3865 9794 3879 9737 3895 9738

$$

KSC169-240800-
/O.CON.KICT.SV.W.0002.000000T0000Z-070224T0800Z/
SALINE KS-
125 AM CST SAT FEB 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SALINE COUNTY UNTIL 200 AM CST...

AT 123 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 23 MILES NORTH OF GLENDALE
TO GLENDALE...MOVING NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR SALINA BY 130 AM CST.
  NEAR NEW CAMBRIA BY 145 AM CST.

THE TOWNS OF SALINA AIRPORT AND GLENDALE ARE ALSO IN THE PATH OF THIS
LINE OF SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3897 9793 3865 9794 3879 9737 3895 9738

$$

BOWMAN
000 
WWUS53 KICT 240744
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
143 AM CST SAT FEB 24 2007

KSC169-240753-
/O.CAN.KICT.SV.W.0002.000000T0000Z-070224T0800Z/
SALINE KS-
143 AM CST SAT FEB 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SALINE COUNTY HAS
BEEN CANCELLED...

AT 140 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVW WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3897 9793 3865 9794 3879 9737 3895 9738

$$

BOWMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 9:11 PM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Feb 23, 9:11 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CST FRI FEB 23 2007

.UPDATE...
AFTER COLLABORATION WITH SPC AND SURROUNDING WFOS...DECIDED TO GO
AHEAD WITH A TORNADO WATCH FOR EXTREME WESTERN PORTIONS OF THE
FORECAST AREA THROUGH 6 AM. HONESTLY NOT TERRIBLY EXCITED ABOUT
SHORT-TERM (NEXT 3 HOURS) TORNADO CHANCES...AM ACCOUNTING MAINLY
FOR ACTIVITY EXPECTED AFTER MIDNIGHT. CURRENTLY...STRONG/SEVERE
CONVECTION CONTINUES TO MOVE RAPIDLY NORTHEAST ACROSS WESTERN
PORTIONS OF KS/OK...AWAY FROM BEST INSTABILITY AND INTO INCREASING
CONVECTIVE INHIBITION. CONSEQUENTLY...THINKING BRUNT OF THIS
ACTIVITY WILL REMAIN BELOW SEVERE LEVELS IF IT CAN MAKE IT INTO
WESTERN PORTIONS OF THE FORECAST AREA. AFTER MIDNIGHT...AS UPPER
TROUGH/FORCING AND ASSOCIATED MID-LEVEL COOLING APPROACHES THE
AREA...ALONG WITH PROGRESSING DRYLINE AND ASSOCIATED GREATER
INSTABILITY...SEVERE THUNDERSTORMS SHOULD BECOME A GREATER THREAT.
STILL AM THINKING ACTIVITY WILL CONGEAL INTO A BROKEN SQUALL LINE
DUE TO THE STRONG FORCING...MAKING FOR A WIND/HAIL THREAT.
HOWEVER...STRONG BOUNDARY LAYER MIXING AND POSSIBLE STEEP LOW-
LEVEL LAPSE RATES JUST AHEAD OF THE DRYLINE MAY PROVIDE A TORNADO
THREAT WITH EMBEDDED SUPERCELL STRUCTURES...ESPECIALLY OVER
SOUTHERN PORTIONS OF THE FORECAST AREA.

BEFORE THE MAIN SEVERE CONVECTION ROLLS THROUGH...SCATTERED
SHOWERS/THUNDERSTORMS WILL CONTINUE TO SLOWLY INCREASE ACROSS THE
REST OF THE FORECAST AREA...AS LOW-LEVEL THETA-E ADVECTION AND
DIFFLUENT FLOW ALOFT INCREASES. HOWEVER...ELEVATED INSTABILITY
WILL REMAIN MARGINAL...SO AM NOT ANTICIPATING SEVERE STORMS
GENERALLY EAST OF THE FLINT HILLS UNTIL AFTER 6 AM.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 335 PM CST FRI FEB 23 2007/

DISCUSSION...

CONCERNS TONIGHT WILL BE SEVERE WEATHER THREAT INTO EARLY SAT...THEN
HIGH WINDS AND NEAR BLIZZARD CONDITIONS IN CEN KS BEGINNING SAT
AFTERNOON INTO SAT EVE.

TONIGHT:
LOTS OF AFTERNOON SUNSHINE HAS ALLOWED TEMPS TO CLIMB INTO THE LOW
70S ACROSS SRN KS. BUT LOW LEVEL MOISTURE HAS BEEN SLOW TO RETURN TO
KS WITH MOST OF THE 50 DEGREE DEWPOINTS SOUTH OF THE AREA.  NAM AND
WORKSTATION-WRF SEEMS TO HAVE A BETTER HANDLE ON THE LOW LEVEL
MOISTURE AND SUBSEQUENT INSTABILITY.  NAM AND W-WRF SUGGESTS THAT
CAPPING INVERSION IS ALSO IN PLACE ACROSS SWRN KS AS WELL.  ALL OF
THESE FACTORS WILL PROBABLY DELAY CONVECTION INITIATION TO THE
WEST-SOUTHWEST OF THE AREA UNTIL LATE THIS EVENING.  THIS DELAY IN
CONVECTION CHANCE WILL ALSO KEEP CONVECTION FROM MOVING INTO CEN AND
SOUTH CEN KS UNTIL THE OVERNIGHT HOURS.  LOW LEVEL MOISTURE WILL
CONTINUE TO BE A CONCERN OVERNIGHT...AS FAVORABLE DYNAMICS AND SHEAR
PROFILES BEGIN TO MOVE INTO THE AREA LATE TONIGHT. WILL LEAN TOWARDS
SOMEWHAT DRIER NAM SOLUTION FOR THE OVERNIGHT HOURS. WITH THIS
SAID...A LITTLE BETTER ELEVATED MOISTURE FEEDS CLOSER TO 850H WILL
COMBINE WITH THE STEEPENING LAPSE RATES...TO RESULT IN MODERATE
INSTABILITY ACROSS MUCH OF THE AREA LATE TONIGHT. THIS IN THE
PRESENCE OF RATHER IMPRESSIVE DEEP LAYER SHEAR WILL SUPPORT STRONG
TO SEVERE CONVECTION...WHICH WILL LIKELY ORIGINATE OUT OF SOUTHWEST
KANSAS/WESTERN OKLAHOMA AND MOVE RAPIDLY NORTHEAST ACROSS THE AREA
DURING THE OVERNIGHT HOURS OR EARLY SATURDAY.

SAT:
MODEL SOLUTIONS CONTINUE TO BE A LITTLE SLOWER WITH BRINGING MAIN
AXIS OF INSTABILITY ACROSS MOST OF SOUTH CENTRAL AND SOUTHEAST
KANSAS EARLY ON SAT. STILL EXPECT SOME CONVECTION TO BE ONGOING
ACROSS THE AREA EARLY ON SAT AS MAIN DRY LINE/DRY SLOT MOVES ACROSS
THE AREA.  VERTICAL SHEAR PROFILES STILL SUGGEST THAT SOME SEVERE
WEATHER WILL BE POSSIBLE. AMOUNT OF LOW LEVEL MOISTURE AND
INSTABILITY IS STILL IN QUESTION...WITH LIMITED INSTABILITY
SUGGESTING A MORE OF A SQUALL LINE WITH POSSIBLE EMBEDDED LOW TOPPED
SUPERCELLS INTO EARLY SAT...AS MAIN SURFACE LOW BEGINS TO OCCLUDE AS
SYSTEM BECOMES VERTICALLY STACKED.

ATTENTION THEN QUICKLY SHIFTS TO THE BACKSIDE OF THE SURFACE LOW
PRESSURE AREA AS SYSTEM DEEPENS AND MOVES INTO ERN KS AS THE
GRADIENT TIGHTENS.  MODELS AND BUFKIT SOUNDINGS SUGGEST THAT WIND
SPEEDS IN CEN KS COULD REACH AS HIGH AS 55 MPH. FURTHER COMPLICATING
THIS WILL BE COLD AIR ON THE BACKSIDE OF SYSTEM CHANGING THE RAIN
OVER TO SNOW BY SAT AFTERNOON IN CEN KS. FN-CONVERGENCE AND FORECAST
SOUNDINGS SUGGEST SNOWFALL OF AN INCH OR TWO WITH SOME QUICK BURSTS
OF SNOW.  THE BURSTS OF SNOWFALL COUPLED WITH THE HIGH WINDS COULD
CREATE NEAR BLIZZARD CONDITIONS FOR CEN KS (ESPECIALLY ALONG I-70)
BY LATE SAT AFTERNOON INTO SAT EVE.  HAVE DECIDED TO GO WITH WITH A
BLIZZARD WATCH FOR PORTIONS OF CEN KS FOR SAT AFTERNOON/EVENING WITH
NEAR BLIZZARD CONDITIONS POSSIBLE. CONFIDENCE IS MEDIUM THAT
BLIZZARD CONDITIONS WILL ACTUALLY BE REACHED...WITH WATCH PROBABLY
TURNING INTO MORE OF A BLOWING SNOW SITUATION. BUT FEEL
THAT BLIZZARD WATCH HEADLINE IS WARRANTED BASED ON POSSIBLE HIGH
WIND SPEEDS AND LOW VISIBILITIES.

AREAS ACROSS SOUTH CEN KS COULD STILL SEE SOME LIGHT SNOW/FLURRIES
BY SAT EVE AS COLD AIR MOVES INTO THE AREA...BUT MAIN CONCERN WILL
BE HIGH WIND THREAT. SO WILL ALSO ISSUE A HIGH WIND WATCH SOUTH OF
THE BLIZZARD WATCH FOR WIND SPEEDS POSSIBLY APPROACHING 50-55 MPH
SAT EVE.

SUN:
WILL WIND THINGS DOWN EARLY ON SUN AS MAIN SYSTEM MOVES TO THE EAST
OF THE AREA. COULD SEE SOME LINGERING FLURRIES OR BLOWING SNOW IN
CEN KS AT LEAST THROUGH 12Z/SUN.  OTHERWISE CONDITIONS SHOULD SLOWLY
IMPROVE AS THE DAY PROGRESSES.

SUN-TUE:
WEAK RIDGING MOVES INTO AREA FOR THIS TIME FRAME WITH TEMPS ACTUALLY
REBOUNDING RATHER QUICKLY BY TUE.  HAVE GONE WITH THE ECMWF WHICH
SEEMS TO BE MORE CONSISTENT DURING THE TIME FRAME AND THE REST OF
THE EXTENDED.

WED-THU:
PATTERN CONTINUES TO BE ON THE PROGRESSIVE SIDE FOR THE MIDWEEK
PERIOD...WITH UPPER LEVEL PATTERN GOING MORE SOUTHWESTERLY FOR THE
END OF THE EXTENDED.  THIS SOUTHWEST RETURN FLOW WILL LEAD TO
ANOTHER RAPIDLY MOVING SHORTWAVE TO COME OUT INTO THE PLAINS BY WED
AFTERNOON INTO THU.  WILL CONTINUE WITH THE ABOVE NORMAL TEMPS FOR
WED AS LEE SIDE TROFFING INCREASES. LIFT DOES INCREASE AHEAD OF THE
TROF AS IT MOVES OUT INTO THE MIDWEST FOR WED EVE...SO WILL KEEP
POPS GOING INTO THU FOR THIS CHANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    54  56  30  46 /  90  70  40  10
HUTCHINSON      53  54  28  45 /  90  70  50  10
NEWTON          53  55  29  44 /  90  80  40  10
ELDORADO        54  59  30  45 /  90  80  40  10
WINFIELD-KWLD   55  61  32  48 /  90  70  30  10
RUSSELL         51  51  24  42 /  90  80  70  10
GREAT BEND      52  52  26  44 /  90  70  70  10
SALINA          51  54  28  42 /  90  90  50  10
MCPHERSON       53  54  28  44 /  90  80  50  10
COFFEYVILLE     55  63  32  47 /  90  90  30  10
CHANUTE         54  61  30  45 /  90  90  30  10
IOLA            54  61  29  44 /  90  90  40  10
PARSONS-KPPF    55  62  31  46 /  90  90  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR KSZ050>052-067>069-082-083-091>093.

BLIZZARD WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR KSZ032-033-047>049.

&&
Hazardous weather outlook, Feb 23, 9:21 PM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CST FRI FEB 23 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-250430-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
921 PM CST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS GENERALLY WEST OF
INTERSTATE 135 BEFORE MIDNIGHT...SPREADING EAST AFTER MIDNIGHT TO
INCLUDE ALL OF CENTRAL AND SOUTH CENTRAL KANSAS...AND PORTIONS OF
SOUTHEAST KANSAS. THE MAIN RISKS WILL BE LARGE HAIL UP TO GOLF
BALL SIZE...AND DAMAGING WINDS TO 70 MPH. THERE IS ALSO A SMALL
TORNADO THREAT OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR SEVERE THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
CENTRAL KANSAS AND SOUTHEAST KANSAS ON SATURDAY. THE MAIN RISKS
WILL AGAIN BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...A FEW
TORNADOES CANNOT BE RULED OUT ALONG A DRY LINE AND COLD
FRONT...UNTIL IT MOVES THROUGH BY MID-AFTERNOON.

STRONG NORTHWEST WINDS AND A CHANCE FOR SNOW WILL DEVELOP ACROSS
PORTIONS OF CENTRAL KANSAS BY LATE SATURDAY AFTERNOON...CONTINUING
INTO SATURDAY NIGHT. ONE TO TWO INCHES OF SNOW ACCUMULATION WILL
ALSO BE POSSIBLE...WITH THE STRONG NORTHWEST WINDS OF 35 TO 45 MPH
CAUSING BLOWING SNOW AND REDUCED VISIBILITIES. SEE THE LATEST
BLIZZARD WATCH FOR MORE DETAILS.

ON WEDNESDAY NIGHT...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. AT THIS TIME...THE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...GENERALLY WEST
OF A LINE EXTENDING FROM COTTONWOOD FALLS TO EUREKA TO SEDAN.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BDK/CDB/ADK

In the hours before

Special weather statement, Feb 23, 11:23 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1123 PM CST FRI FEB 23 2007

KSZ050-240600-
RICE-
1123 PM CST FRI FEB 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RICE COUNTY...

AT 1121 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RAYMOND...OR 25 MILES EAST OF GREAT
BEND...AND MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Local storm report, Feb 23, 11:26 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1126 PM CST FRI FEB 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 PM     HAIL             CHASE                   38.36N 98.35W
02/23/2007  E1.00 INCH       RICE               KS   LAW ENFORCEMENT

&&

ADK
Local storm report, Feb 23, 11:31 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1131 PM CST FRI FEB 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     HAIL             2 N ALBERT              38.48N 99.01W
02/23/2007  E0.88 INCH       BARTON             KS   PUBLIC

&&

RBL
Special weather statement, Feb 23, 11:59 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1159 PM CST FRI FEB 23 2007

KSZ032-033-047-048-240645-
BARTON-ELLSWORTH-LINCOLN-RUSSELL-
1159 PM CST FRI FEB 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON...ELLSWORTH...LINCOLN AND RUSSELL
COUNTIES...

AT 1154 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SUSANK...OR 18 MILES SOUTHEAST OF
RUSSELL...AND MOVING NORTHEAST AT 45 MPH.

NICKLE SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Special weather statement, Feb 24, 12:25 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1225 AM CST SAT FEB 24 2007

KSZ092-240700-
SUMNER-
1225 AM CST SAT FEB 24 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SUMNER COUNTY...

AT 1222 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF CALDWELL...OR 19 MILES EAST OF
ANTHONY...AND MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Special weather statement, Feb 24, 12:30 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1230 AM CST SAT FEB 24 2007

KSZ032-033-048-240730-
ELLSWORTH-LINCOLN-RUSSELL-
1230 AM CST SAT FEB 24 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH...LINCOLN AND RUSSELL COUNTIES...

AT 1227 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM WILSON LAKE TO HOLYROOD...
AND MOVING NORTHEAST AT 45 MPH.

A TRAINED SPOTTER REPORTED WINDS UP TO 50 MPH WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 11:07 PM CSTSevere Thunderstorm WarningICTBarton53 min
Feb 24, 3:30 AM CSTBlowing Snow AdvisoryICTBarton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more19 hr
Feb 24, 3:36 AM CSTHigh Wind WarningICTBarton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more19 hr
Feb 24, 11:51 AM CSTTornado WarningICTChase, Marion24 min
Feb 24, 12:22 PM CSTSevere Thunderstorm WarningICTMarion23 min
Feb 24, 12:52 PM CSTSevere Thunderstorm WarningICTSaline23 min
Feb 24, 1:07 PM CSTSevere Thunderstorm WarningICTWoodson23 min
Feb 24, 1:18 PM CSTSevere Thunderstorm WarningICTRussell40 min
Feb 24, 2:13 PM CSTSevere Thunderstorm WarningICTRussell36 min
Feb 24, 3:42 PM CSTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more14 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.